MAUDE Adverse Event Report: ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 1-LEVEL, 020 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

ALPHATEC SPINE INC ANTERIOR CERVICAL PLATE ASSEMBLY, 1-LEVEL, 020 MM (TI-6AI-4V ELI, NITINOL); SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 71001-020
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records revealed no manufacturing or processing related irregularities.The trestle luxe plate was found to be properly manufactured and released in accordance with design specifications.Visual inspection found that one of the plates gold locking mechanisms had become bent/deformed.The outward bend is consistent with damaged caused by incomplete disengagement of the locking slide to allow screw extraction.Root cause of the plate backing off the patient cannot be determine.Multiple attempts to obtain additional information have been unsuccessful.
 
Event or Problem Description
Plate backed off as surgeon was inserting the screws.In the process the locking mechanism got bent and no longer functional.No patient harm.

Brand Name
ANTERIOR CERVICAL PLATE ASSEMBLY, 1-LEVEL, 020 MM (TI-6AI-4V ELI, NITINOL)
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8315742
Report Number2027467-2019-00003
Device Sequence Number2138011
Product Code KWQ
UDI-Device Identifier00844856066922
UDI-Public(01)00844856066922(10)710746
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K102820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71001-020
Device Catalogue Number71001-020
Device Lot Number710746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;